Alert archive / Kansas / Wind Advisories in 2021

Wind Advisory 13, NWS Wichita, KS

April 25, 202126 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 25, 2021, 2:35 PM CDT for 26 counties in Kansas. It took effect at Apr 26, 2021, 9:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 2:35 PM CDT (19:35 UTC)
In effect from
Apr 26, 2021, 9:00 AM CDT
Expired
Apr 26, 2021, 8:00 PM CDT
In force
11 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS73 KICT 251935
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
235 PM CDT Sun Apr 25 2021

KSZ032-033-047>052-067-068-082-083-260945-
/O.NEW.KICT.WI.Y.0013.210426T1500Z-210427T0100Z/
/O.CON.KICT.WI.Y.0012.000000T0000Z-210425T2300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
235 PM CDT Sun Apr 25 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY...

* WHAT...For the first Wind Advisory, south winds 20 to 30 mph
  with gusts up to 40 mph. For the second Wind Advisory, south
  winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the first Wind Advisory, until 6 PM CDT this 
  evening. For the second Wind Advisory, from 10 AM to 8 PM CDT 
  Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  knock down a few smaller tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ053-069>072-091>096-098>100-260945-
/O.NEW.KICT.WI.Y.0013.210426T1500Z-210427T0100Z/
Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
235 PM CDT Sun Apr 25 2021

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 10 AM to 8 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  knock down a few smaller tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
661 
WWUS73 KICT 252310
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
610 PM CDT Sun Apr 25 2021

KSZ032-033-047>052-067-068-082-083-261315-
/O.EXP.KICT.WI.Y.0012.000000T0000Z-210425T2300Z/
/O.CON.KICT.WI.Y.0013.210426T1500Z-210427T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
and Wichita
610 PM CDT Sun Apr 25 2021

...FOR MONDAY...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 
PM CDT...
...FOR TODAY...WIND ADVISORY HAS EXPIRED...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...from 10 AM to 8 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ053-069>072-091>096-098>100-261315-
/O.CON.KICT.WI.Y.0013.210426T1500Z-210427T0100Z/
Chase-Butler-Greenwood-Woodson-Allen-Harper-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
610 PM CDT Sun Apr 25 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 10 AM to 8 PM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects and
  knock down a few smaller tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
298 
WWUS73 KICT 260831
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
331 AM CDT Mon Apr 26 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-262245-
/O.EXT.KICT.WI.Y.0013.210426T1400Z-210427T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
331 AM CDT Mon Apr 26 2021

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

* WHAT...South winds at 25 to 35 mph with gusts up to 45 mph, 
  with highest winds east of I-35.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...From 9 AM this morning to 8 PM CDT this evening. The
  stronger winds are not expected until this afternoon for areas
  west of I-35.  

* IMPACTS...Gusty winds could blow around unsecured objects and 
  knock down a few smaller tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Howerton
572 
WWUS73 KICT 261937
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
237 PM CDT Mon Apr 26 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-270100-
/O.CON.KICT.WI.Y.0013.000000T0000Z-210427T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
237 PM CDT Mon Apr 26 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds at 25 to 35 mph with gusts up to 45 mph, 
  with highest winds east of I-35.

* WHERE...Portions of Central, South Central and Southeast 
  Kansas.

* WHEN...through 8 PM CDT this evening. 

* IMPACTS...Gusty winds could blow around unsecured objects and 
  knock down a few smaller tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
168 
WWUS73 KICT 270058
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
758 PM CDT Mon Apr 26 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-270200-
/O.EXP.KICT.WI.Y.0013.000000T0000Z-210427T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
758 PM CDT Mon Apr 26 2021

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have died down across the region. Breezy conditions will
continue through the evening with some gusts in the 20 to 25 mph
range.  


$$

Metzger

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:11 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 25, 12:11 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1211 PM CDT Sun Apr 25 2021

.SHORT TERM...(Today through Tuesday night)
Issued at 349 AM CDT Sun Apr 25 2021

BOTTOM LINE UP FRONT: Warm and windy conditions today and tomorrow
will give way to an increased risk of thunderstorms by Tuesday,
including the possibility of severe weather.

DISCUSSION

Zonal flow, from the Rockies to the Plains, will quickly give way to
SW flow aloft as a strong upper low slowly digs south along the US
West Coast. At the SFC, a broad area of low pressure will gradually
deepen over the Central High Plains while high pressure becomes
anchored off the Southeast Coast. In between these two features, an
extended period of return flow will allow steady, low-level
moistening to occur, with a sharpening dryline generally setting up
north to south from western/central KS south into western TX.
Lastly, a cold front will begin taking shape over the Northern High
Plains by Monday, eventually sagging south into the Central Plains
by Tuesday/Wednesday.

East of the dryline, a tightening pressure gradient plus modest
mixing and strong winds aloft will favor a period of windy
conditions over the next few days, with the strongest winds expected
on Monday. For today, wind gusts may briefly approach Advisory
criteria from mid to late morning as a weakening LLJ overlaps with
daytime heating/deeper mixing. If wind gusts were to reach 40-45
mph, it should be brief, and we'll plan to hold off on an Advisory
for today, especially with winds aloft relaxing some by the
afternoon hours. On Monday, however, the winds aloft will be
stronger, likely favoring a longer period of 45+ mph wind gusts. In
fact, some guidance suggests gusts to 50 mph will be possible. If
this model trend continues, a Wind Advisory may be needed for much,
if not all, of our area Monday. The increasing will will elevate
fire weather concerns as well. Please see the "Fire Weather" section
of the AFD for more details. The increasing southerly winds plus
rising thickness values will support well above normal temps through
Monday, with highs warming well into the 80s for much of the area.

By Tuesday, a cold front will be sagging south into Kansas, but will
probably slow down as it becomes more parallel to the upper level
flow. In fact, models have trended even slower with this front,
likely due to a slower progression of the upper level trough. This
casts some additional uncertainty on the convective evolution and
severe weather potential for Tuesday and beyond. For now, I'll
plan to keep with the same general message of the previous shifts,
with the greatest severe weather risk likely focused from
southern KS into OK. However, if the slower trend continues, the
threat area may change, so stay tuned. Regarding convective modes
and hazards, the upper flow looks like it may tend to be more
parallel to the sagging front, which may tend to favor
clustering/upscale growth with any storms that develop in KS. If
this occurs, this could lower the tornado risk some, with the
primary threats being large hail, damaging wind, and heavy
rain/flooding. The shear/instability combo will be more than
sufficient for severe weather, but timing, location, and storm
mode remain the biggest questions at this point. We'll continue to
refine this potential as best as possible in the coming days.

Martin

.LONG TERM...(Wednesday through Saturday)
Issued at 349 AM CDT Sun Apr 25 2021

A lot of what happens in the early part of this period hinges on how
storms evolve on Tuesday. If storms are more widespread, the surface
front may get pushed south into OK, keeping the best chance of
storms to our south WED/THU. However, if storms are not as
widespread on Tuesday, the front may get hung up over KS, keeping a
risk of storms continuing over parts of the area for another day or
two. The latter solution could increase the risk of flooding if that
were to pan out. Regardless, temperatures should return to more
normal levels for late April, at least through the end of the work
week. Warm and windy weather may then return by next weekend as
troughing attempts to get re-established across the WRN US.

Martin

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1211 PM CDT Sun Apr 25 2021

Strong and gusty south winds will prevail thru the forecast
valid period with low level wind shear conditions overnight.
Some scattered stratus is possible early Monday morning along the
I-135 corridor, though confidence on MVFR/IFR cigs are low so
have omitted for now.

KED

&&

.FIRE WEATHER...
Issued at 349 AM CDT Sun Apr 25 2021

Warm and windy conditions will elevate fire weather concerns
across the area, especially by Monday, despite ongoing greenup. If
wind speeds end up higher than currently forecast, it's possible
parts of north-central Kansas could approach critical fire weather
conditions.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    77  60  84  63 /   0   0   0   0
Hutchinson      79  59  86  61 /   0   0   0   0
Newton          76  59  84  63 /   0   0   0   0
ElDorado        75  60  83  63 /   0   0   0   0
Winfield-KWLD   77  61  83  64 /   0   0   0   0
Russell         81  56  90  57 /   0   0   0   0
Great Bend      81  56  89  57 /   0   0   0   0
Salina          79  60  88  63 /   0   0  10   0
McPherson       78  59  86  61 /   0   0   0   0
Coffeyville     76  60  82  64 /   0   0   0   0
Chanute         74  60  82  64 /   0   0   0   0
Iola            74  59  82  63 /   0   0   0   0
Parsons-KPPF    74  60  81  64 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM CDT this evening for KSZ032-033-047>052-
067-068-082-083.

&&

SHORT TERM...RM
LONG TERM...RM
AVIATION...KED
FIRE WEATHER...RM
Hazardous weather outlook, Apr 25, 10:25 AM CDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1025 AM CDT Sun Apr 25 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-261530-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1025 AM CDT Sun Apr 25 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Strong south winds around 30 mph with gusts near 45 mph will affect
central and south central Kansas from late morning through the
afternoon. Refer to the Windy advisory for more information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Wind gusts of 40 to 50 mph are likely on Monday across the entire
area. The strong winds will also elevate fire weather concerns into
the Very High category.

An increased risk of thunderstorms still appears possible Tuesday
into Wednesday, including the risk of severe weather. Please stay
tuned as we continue to refine the threat areas and possible
hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:20 AM CDTWind AdvisoryICTBarton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 6 more8 hr

Nearby

Wind Advisories in Kansas, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.